With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get free booklets, access Hysterectomy Checkpoints and more. You are not alone. The HysterSisters are here for you. Join us today!
Hi girls, I could use some support right now. It is 10 months since my radical hysterectomy and 8 months since my final brachytherapy and since that time I have used a dilator two or three times a week. I have always had problems with soreness in the vagina, especially in the area of the vaginal cuff. Yesterday evening, after I removed the dilator I noticed signs of bleeding on the tissue that I used to wipe myself and I totally lost it - cancerhead got the better of me.
This morning, I am thinking that it may not be the return of cancer and may have other causes. I am not due to see my gyn/onc till early October and I don't know whether to panic and bring forward my appointment or just adopt a "wait and see" policy. I have had no further bleeding in the night or this morning.
Can anyone tell me whether they have experienced anything similar and did they have it checked out by their local doctor or their consutant gyn?
I've had some bleeding here and there after using the dilator. If I position myself differently, position the dilator differently, sometimes it seems like for no reason. I've mentioned this to my doc and she said I have scar tissue there. The spotting is most likely related to hitting that and trying to stretch it out.
I try to use it every-other-day. I definately won't miss more than 2 days in a row. When that happens it not only hurts to use it, but I do have bleeding (not just spotting).
It's always best to play it safe though, and call your doc just to make sure. Let the doc decide if s/he wants to see you or not.
Most of us get pretty skittish when we detect something unexpected--I know I do; I've had the brachytherapy too. The famous phrase on this board is "Don't waste a good panic." And I don't think you need to panic, because your situation sounds pretty typical--I've seen others report that too. But would it be possible to contact your gyn/onc and let them tell you whether they should see you before October? It might ease your mind a bit.
When in doubt go and see gyn. They are there to take care of you. One of my doctors told me not to worry so much that's what I paid him to do. Its my understanding that any unexplained bleeding needs to be investigated by your doctor, if I were you I would go, better safe than sorry. It will probably turn out to be something simple and you will gain peace of mind but if its not then you have caught it early by being diligent. And both are good things
I agree with the others. While it very likely can be fragile tissue irritated by the dilator, pls have it checked out by your gyn/onc. We're paying our docs to give us peace of mind too. Also, on the off chance it needs attention you'll be getting it soonest.
I am just four years past my hysterectomy, and a few months ago had some spotting. But the gynecologist told me it is vaginal dryness. My doctor (naturopath) told me to start taking cod liver oil, because it's good fat and has natural Vitamin A which is good for gynecological health, and the spotting cleared up.
Otherwise, I have had no problems after my hysterectomy, and no recurrence of the uterine cancer.